Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Clin Endocrinol (Oxf). 1996 Jan;44(1):121-4.

Pituitary apoplexy after leuprolide administration for carcinoma of the prostate.

Author information

  • 1Sunnybrook Health Science Centre, University of Toronto, Canada.

Abstract

The syndrome of pituitary apoplexy has been reported to occur after the administration of several different medications. We report a case in which pituitary apoplexy developed shortly after the administration of leuprolide in a patient with prostate cancer. Leuprolide is a potent gonadotrophin releasing hormone (GnRH) analogue used to suppress leuteotrophic hormone (LH) and testosterone levels in patients with metastatic prostate cancer. LH and testosterone levels actually rise in the first week after its administration before becoming suppressed. We suspect that this acute stimulating effect of leuprolide is linked to the acute onset of pituitary apoplexy in a patient with a possible gonadotrophoma.

Comment in

PMID:
8706284
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk